Posted 5/9/2013 7:05 AM (GMT -7)
Hi all, this is my first post on HealingWell and I'm excited to be a part of this forum.
I have a question regarding allergy shots and systemic reactions. Last week I had my shot as planned. I noticed about 1 hour after my shot that my palms started itching. about 30 minutes later the itching was gone, but I nonetheless brought the issue up with my allergist when I went in for my next shot. His reaction somewhat surprised me: he wanted to stop the shots altogether.
After discussing options, I agreed to continue the allergy shots but drop back significantly on the dosage and continue up--only until the level I was at before the itching began. I'm a little upset about this because the dosage was so small in comparison to what I've received in the past (I just moved to another city and the doctor wanted to start from scratch because of different types of allergens) and this as a maintenance level does *not* help my allergies. While I appreciate the hesitation and concern shown by my allergist, I can't help but wonder if other patients who have had minor systemic reactions in the past had to back down so significantly on shots and stay at a pretty insignificant level permanently. Isn't the point of the shots to build up a tolerance? At the level he is suggesting, it almost doesn't make sense to receive the shots at all.
I really appreciate any advice!